How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29033
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I have a vitamin b12 levels of 189 and low folic acid and

Resolved Question:

I have a vitamin b12 levels of 189 and low folic acid and vitamin d which I have started taking tablets for last week.I was having problems with twitching muscles aching legs and tingling in my hands and feet.Blood test showed I don't have the anaemia that goes with vitamin b12.Could the slightly low b12 be causing the tingling the muscles twitches have nearly all gone
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Yes likely.

Low B12 level will affect normal nerve functioning resulting in twitchings.

You should take at least 1000 mg B12 sublingual tablet daily for better absorption.

B12 injections are recommended if you are not absorbing well --symptoms will not improve in that case with oral supplementation.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Dr Basu and 4 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Will the tingling in my hands and feet be caused by the low b12 I'm on 2 b12 tablets a day ..Blood test showed normal antibodies
Expert:  Dr Basu replied 1 year ago.

Yes low B12 will cause hand and feet tingling commonly.

You should see gradual improvement over time.

Best wishes

Customer: replied 1 year ago.
Thank you!
Expert:  Dr Basu replied 1 year ago.

Very welcome